MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL2512
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Cardiac Tamponade (2226)
Date of Event 06/25/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.Based on the reported information, no information was provided suggesting the ivl device contributed to the vessel perforation, cardiac tamponade, and patient death.There was no reported ivl catheter issue.The physician believes that the adverse events were primarily caused by vessel damage resulting from the atherectomy performed prior to the ivl.The physician does not believe that the shockwave c2 coronary intravascular lithotripsy (ivl) catheter contributed to or caused these adverse events.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.Complaint trends will continue to be monitored.
 
Event or Problem Description
The patient, an 80 year old female, had total occlusion in the right coronary artery (rca), highly calcified diffuse stenosis in the left main trunk (lmt) to the left anterior descending artery (lad), in the lad distal, and in the ostium (os) of the circumflex artery (cx).The patient was intubated prior to the procedure due to bad respiratory status, and the patient had a blood pressure reading below 100.Abiomed impella was inserted prior to the transcatheter aortic valve implantation (tavi) procedure due to the extreme emergency situation.An attempt was made to treat the highly calcified lesion in the left circumflex artery (lcx) using the boston scientific rotablator 1.5 mm using a 6 fr ebu 3.75 sheath, but it could not cross the main lesion diameter (mld).However, a boston scientific rotablator 1.25 mm was able to cross the lesion.Another 7fr ebu 3.75 sheath was in place for an additional guidewire, likely to minimize the need to swap sheaths they already had it in place with a back up double-guidewire (gw).Following this, intravascular ultrasound (ivus) was performed to assess the condition of the vessel.A calcification 3+ was observed during the ivus assessment.To avoid disrupting hemodynamic status through additional atherectomy, a shockwave c2 coronary intravascular lithotripsy (ivl) catheter was utilized for dilation.Unfortunately, vessel perforation occurred at the treatment site during this procedure.A 2.0 mm balloon catheter was successfully employed to achieve hemostasis after the perforation and an abbott xience drug-eluting stent (des) measuring 2.5 x 38 mm was placed.Despite successful hemostasis, cardiac tamponade developed, requiring drainage to address the complication.After successful management of the complications and achieving hemostasis, the patient was moved back to the hospital room for further monitoring and care.After the procedure, an ivus examination performed prior to the ivl revealed that the three layers of the vessel were partially disrupted, indicating that there was damage caused by the rotablator ablation, which ultimately resulted in a rupture during the ivl treatment.The patient remained hospitalized for the treatment of cardiac arrest.As of the date of awareness, the patient had been extubated, indicating an improvement in her respiratory condition.The physician believes that the adverse events were primarily caused by vessel damage resulting from the atherectomy performed prior to the ivl.The physician does not believe that the shockwave c2 coronary intravascular lithotripsy (ivl) catheter contributed to or caused these adverse events.The device was used in accordance with its instructions for use (ifu) and contraindications, and there was no device malfunction.The patient's current status, including any worsening symptoms or recovery details, is yet to be announced.Per additional information received on july 9, 2025, shockwave medical japan was informed that the patient passed away on (b)(6) 2025 due to disseminated intravascular coagulation (dic).

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC
5403 betsy ross drive
santa clara 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key22612808
Report Number3015053858-2025-00093
Device Sequence Number12136062
Product Code QMG
UDI-Device Identifier00195451000089
UDI-Public(01)00195451000089(17)261130(10)01A241114A
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberC2IVL2512
Device Catalogue NumberC2IVL2512
Device Lot Number01A241114A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Initial Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.0MM BALLOON CATHETER (UNKNOWN MANUFACTURER); ABBOTT XIENCE DRUG-ELUTING STENT (DES) 2.5 X 38 MM; ABIOMED IMPELLA; BOSTON SCIENTIFIC ROTABLATOR 1.25 MM; BOSTON SCIENTIFIC ROTABLATOR 1.5 MM; GETINGE INTRA-AORTIC BALLOON PUMP (IABP); INTRAVASCULAR ULTRASOUND (IVUS); MEDTRONIC LAUNCHER 6 FR ECHELON BIFURCATION UNIVER; MEDTRONIC LAUNCHER 7FR EBU 3.75 SH
Outcome Attributed to Adverse Event Death; Hospitalization; Required Intervention; Other; Life Threatening;
Patient Age80 YR
Patient SexFemale